Skip to Content

Does Hydrochlorothiazide, 25 mg., cause hair loss?

Responses (1)

Rajive Goel 16 Sep 2010

Hydrochlorothiazide (HCTZ) is a prescription medication used for controlling high blood pressure and treating water retention (edema). It is sold as a generic as well as under several brand names, including Esidrix, HydroDIURIL, Microzide, and Oretic. Hair loss appears to be one of the possible side effects in people taking hydrochlorothiazide.

In clinical studies, hair loss was reported in people who took hydrochlorothiazide. Given how common hair loss is in the general population, however, it is difficult to say whether hair loss is actually caused by the medicine, genetics, other factors, or a combination of these things.

If you experience hair loss while taking hydrochlorothiazide, talk with your healthcare provider. Depending on how severe the hair loss is, there are things that he or she may be able to do. If your symptoms continue to be bothersome or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another medicine to treat your condition.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions


Posted 26 May 2010 1 answer

Does hydrochlorothiazide cause hair loss?

Posted 20 Jan 2012 2 answers

Which BP Meds Don't Cause Hair Loss?

Posted 23 Jun 2015 6 answers